MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 STRAIGHT ROD-300MM; ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION

DEPUY SPINE INC VIPER2 STRAIGHT ROD-300MM; ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION
Model Number 186789300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes: kwq, mni, osh, nkb, kwp.A review of the receiving inspection (ri) for viper2 strt.Trial rod-300mm was conducted identifying that lot number tbvrr was released in a single batch on august 03, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event as follows: it was reported that on (b)(6) 2019 the patient underwent a primary spinal fusion treating tumor.On an unknown date it was found that the rod which was deployed at t11 lower left had broken off.The patient is expected to undergo a revision procedure in may.It was noted, the bone graft was originally applied in the lesion.However, bone fusion had was not completed, which might have triggered the event.This report is for a rod.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Manufactures investigation conclusion: the pump remains in use supporting the patient and was not available for evaluation.A direct cause for the reported event could not be conclusively determined through this evaluation.The account communicated that the patient presented to the emergency department (ed) with dyspnea and a-flutter on home monitor and was admitted for further management.Device interrogation revealed one unsustained ventricular tachycardia (nsvt) episode since (b)(6) 2021.The account reported that a transesophageal echocardiogram (tee) cardioversion was unable to be performed after finding a left atrial thrombus.The patient's symptoms improved, and the patient was discharged home on (b)(6) 2021.The heartmate 3 lvas ifu lists cardiac arrhythmia, device thrombus, and peripheral thromboembolic events as adverse events that may be associated with the use of the heartmate 3 left ventricular assist system.This document lists thromboembolism as a potential late postimplant complication and provides information regarding anticoagulation, including the recommended inr values.A review of the device history records revealed the device met applicable specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
VIPER2 STRAIGHT ROD-300MM
Common Device Name
ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11895031
Report Number1526439-2021-01058
Device Sequence Number16464898
Product Code MNH
UDI-Device Identifier10705034133164
UDI-Public(01)10705034133164
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186789300
Device Catalogue Number186789300
Device Lot NumberTBXRX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date07/14/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN SCREWS; UNKNOWN LOCKING/SET SCREWS; UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR